Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Stomach cramps, no fever. Blood work and EKG normal. Could GP have punctured intestine while treating abscess?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
Please help. I am a 50 yr old female in good health. I had a laparoscopy many years ago (for infertility) and I went to see my GP on Friday because one of the tiny incision holes was infected (red and slightly swollen). She said there was an abcess and proceeded to give my three painful novacaine shots and then dug a needle in to the "abcess" which was excruciating. She got no pus out, only blood and said the little node she felt must have been scar tissue. She sent me on my way (after cleaning up all of the blood) with antibiotics. I was ok for the rest of that day (Friday)but on Saturday my stomach started hurting all over....then later that night I had very painful cramping in the top of my stomach and slightly to the left quadrant. Feels like I think peristalsis would feel -- lots of intense intermittent cramping. I decided to wait to see if it would go away but it did not and then I went to the ER Sunday. They did bloodwork and urine which all came back normal. I have no fever nor elevated bp. EKG was normal also. They attributed it to a side effect of the medication and switched my antibiotic from Doxicycline to Bactrim. My question is: could the GP have punctured my intestine? would that cause these symptoms? will it heal ok? and what should I do? I have had a bm today and it was ok. My stomach is still cramping now and it has been 72 hours since the GP incident.....At the ER they gave me morphine b/c it hurt so bad. The pain has lessened some but i am still taking Tylenol/Codeine. Any advice would be appreciated. Thank you.
Posted Mon, 24 Sep 2012 in Digestion and Bowels
Answered by Dr. Ajit Naniksingh Kukreja 10 hours later

Thanks for your query

With the information that you have provided there are no chances that the intestine would have been damaged

Yes it would cause all symptoms of peritonitis

This should heal with passage of time

I would suggest you add an antiinflammatory to your medicines

Also go for a complete blood count, if there is anything going wrong it would be reflected in the reports

Hope this clears your doubts
Am available for followup queries
Get Well Soon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor